Friday, June 10, 2011

My doctor called me 'complicated'

I had a second visit with my primary care physician this week as part of my annual physical. My new doctor is very nice, very young, and she told me I am complicated. I actually appreciated that. She didn't tell me I was confusing, just complicated.

Why am I complicated? Because I have a whole bunch of confusing health issues that she can't find causes for. Why is my blood pressure high? We aren't sure. It has actually been testing lower recently and getting back to normal levels. However my pulse is running high. High thyroid levels can cause high pulse and high BP. A high BP can contribute to a high pulse but not the other way around. So if my BP is coming down why is my pulse staying high?

My thyroid levels are reading in the lower part of the normal range but they have tweaked my thyroid dose a little (one day a week I take half a pill instead of a whole one). If they lower my thyroid dose too much, then I can have all sorts of other issues. Now the plan is to come back in another month and see how my pulse and BP are doing.

I also have some mystery symptoms of cramping feet and lower legs - even with stretching regularly. Ever get two charley horses at once? That wakes you up in the middle of the night.

As a result of my echo cardiogram, I was told I have a fluttery valve that needs monitoring. Not a big deal but just something to watch. We also talked about my heart burn and how it is getting worse even though I am taking Prilosec daily so I get to have a endoscopy to make sure everything is okay. I was told I have a hiatal hernia a few years ago which is what causes the heart burn but since it is getting worse, they want a better look.

My left knee is responding nicely to the injection and is nearly pain free which has me focusing on the pain in my right knee - which is left from knee surgery and unrepaired partial ACL tear. I think there might be some arthritis in there as well - I was told that ice skating and skiing are very bad for knees. But that's a discussion for the knee doctor.

So my primary care called me complicated. She wants to see me again in another month. My co-workers agreed with me that I am as healthy as a horse on the way to the glue factory. I think I am supporting the local health industry. I think I would rather just be complicated.

3 comments:

ChuckieFrog said...

My general practitioner thinks the Aromatase Inhibitors raise my BP. Also, I had leg/foot cramps and started taking more cal-mag, seemed to help. Although I have also had them from too many supplements. I just stopped them all and added back one by one. I never found the culprit but with the supplement "vacation," the cramps stopped.

Joanna said...

I had chemo three years ago and have been on Herceptin ever since and Tykerb for the last year. I have had amazingly severe muscle cramps since starting chemo. I take a prescription potassium supplement (Micro K) and the frequency has been much reduced, but I had two at the same time this week so severe that I thought I was going to be sick to my stomach. For me, I get them when I have played a lot of singles tennis but this week it was a combination of doubles and golf. The doctor said that dehydration is one of the main culprits. I suspect however if you drink too much water, you deplete all your electrolytes and you are back to where you get the cramping. It is complicated, isn't it?

P.S. The medication or whatever has caused reflux which has caused an esophageal issue. I am reading your list of symptoms and I can relate.

nancyspoint said...

Wow, all I can do is agree with your doctor and say yes, you are complicated. So much going on and so much to figure out and try to keep in balance. At least you like your doctor and she doesn't make light of anything. My best to you.